Florida, 2023High Wind in Florida, November 15, 2023
November 15, 2023 · NWS TBW · 1 event in 1 county or zone
A wake low following the passage of thunderstorms associated with a mesoscale convective system ahead of a surface low pressure system over the central Gulf of Mexico produced a non-thunderstorm high wind gust near Fort Myers in Lee County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wake low following the passage of thunderstorms associated with a mesoscale convective system ahead of a surface low pressure system over the central Gulf of Mexico produced a non-thunderstorm high wind gust near Fort Myers in Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Nov 15, 2:43 PM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 15, 2:43 PM EST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EST Wed Nov 15 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 243 PM EST Wed Nov 15 2023
Complex weather pattern is in place this afternoon with a deep-
layered low pressure area meandering over the northeast Gulf.
Models suggest the surface low will begin to weaken and drift
south or southwest over the next couple of days while the upper-
level portion of the low and trough move slowly to the east. As
the upper-level support moves across the Florida peninsula, a
second area of low pressure is forecast to develop near south
Florida and deepen as it moves to the northeast well offshore the
southeast U.S. coast. A second and deeper upper-level trough will
move into the region late Friday and into the weekend bringing and
end to our current rainy weather pattern.
Favorable upper-level divergence is in place over much of the
Florida peninsula today helping to enhance lift across the state.
Despite the fact we have a surface low pressure center over the
northeast Gulf, we continue to be dominated by mainly easterly
low-level flow with little if any southerly flow ahead of this
feature. The resulting low-level airmass is actually pretty stable
with the warm front remaining south of our area. Any thunderstorm
activity we see will be elevated in nature with no real threat
for severe storms.
Rain and embedded storms will be most prevalent from the Tampa Bay
area south through tonight with the heaviest rains likely
occurring over Charlotte and Lee counties. As the upper-level
trough slides east, rain coverage and intensity will wane through
the day on Thursday.
Drier air will move in to end the week and the weekend should be
dry for our entire area. The next system to impact our area will
arrive around the Tuesday or Wednesday timeframe.
&&
.AVIATION...
(18Z TAFS)
Issued at 243 PM EST Wed Nov 15 2023
Rain and embedded showers and storms has moved northward across
all terminals this afternoon. MVFR to IFR ceilings and
visibilities will continue through the evening hours. The rains
should gradually diminish overnight but MVFR to IFR ceilings could
persist in the moist low-level airmass. Expect gradual improvement
from west to east during Thursday.
&&
.MARINE...
Issued at 243 PM EST Wed Nov 15 2023
Easterly winds continue around 20 knots or so with gusts close to
gale force at times. Expect this to continue overnight and into
Thursday before gradually diminishing. Winds are also increasing
to the south so will add Charlotte Harbor to the small craft
advisory with this package. It seems likely that the advisory will
need to be extended in time as well, but portions of the northern
waters may drop below advisory levels Thursday. Will let future
shifts evaluate the need for extensions in time.
Otherwise, widespread rains and embedded showers and storms
continue through this evening, especially south of Tarpon Springs.
We should begin to see improvement on Thursday with more tranquil
conditions settling in over the weekend.
&&
.FIRE WEATHER...
Issued at 243 PM EST Wed Nov 15 2023
No fire weather concerns through the weekend as humidities remain
well above critical values.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 70 79 69 / 80 60 50 20
FMY 78 69 80 69 / 100 80 40 10
GIF 77 68 78 67 / 80 70 70 40
SRQ 80 67 80 68 / 90 70 50 10
BKV 78 65 78 64 / 60 60 60 30
SPG 77 70 77 70 / 90 60 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 7 AM EST Thursday for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Jillson
DECISION SUPPORT...Pearce
UPPER AIR/CLIMATE...PearceIn the hours before
Special weather statement, Nov 15, 6:56 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
656 PM EST Wed Nov 15 2023
FLZ162-165-262-265-160130-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
656 PM EST Wed Nov 15 2023
...STRONG GUSTY WINDS WILL IMPACT CHARLOTTE AND LEE COUNTIES THROUGH
830 PM EST...
At 655 PM EST, strong gusty winds are occuring on the back edge of
the rain area across Charlotte and Lee Counties. Emergency
management in Lee County has reported several power outages on the
islands and a few others as the back edge of the rain moves
inland.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Emergency management.
IMPACT...Gusty winds could knock down tree limbs and power lines,
and blow around unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Punta Gorda, Lehigh Acres,
Palmona Park, Southwest Florida Airport, Harlem Heights, Lochmoor
Waterway Estates, Babcock Webb Wma, Cypress Lake, McGregor, Babcock
Ranch, Pine Manor, Matlacha Isles-Matlacha Shores, Olga, Pineland,
Buckingham, Villas, and East Dunbar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2633 8182 2632 8186 2644 8223 2655 8227
2693 8228 2699 8156 2642 8156 2642 8166
2632 8166 2631 8182
TIME...MOT...LOC 2352Z 264DEG 13KT 2685 8187 2629 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Nov 15, 7:20 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
720 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Non-Tstm Wnd Gst 1 SE Southwest Internat 26.53N 81.75W
11/15/2023 M55 MPH Lee FL ASOS
ASOS station KRSW Fort Myers.
&&Local storm report, Nov 15, 7:22 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
722 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Non-Tstm Wnd Gst 1 NNE Page Park-Pine Ma 26.58N 81.87W
11/15/2023 M51 MPH Lee FL ASOS
ASOS station KFMY Fort Myers.
&&High Wind, Inland Lee
- When
- November 15, 7:29 PM EST
- Where
- Inland Lee forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.625, -81.849 (the zone’s center; the record gives no point)
ASOS site KRSW Southwest Florida International Airport reported a 59 mph wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Tennessee, November 15, 2023$2.0 million · 1 event
- Flash Flood and Flooding in Florida, November 15 to 16, 2023$65,000 · 56 kt wind · 11 events
- Heavy Snow and High Wind in Alaska, November 15 to 17, 202385 kt wind · 13 events
- Heavy Snow and High Wind in Montana, November 15 to 16, 202350 kt wind · 8 events
- Tornado and Flooding in Florida, November 15 to 16, 2023$2,000 · EF0 · 5 events
- Dust Storm and High Wind in California, November 15, 2023$1,000 · 60 kt wind · 5 events
- Flooding and Damaging Wind in California, November 15, 2023$2,000 · 5 events
- High Wind and Heavy Rain in California, November 15 to 16, 202359 kt wind · 5 events
- High Wind in Wyoming, November 15 to 16, 202360 kt wind · 4 events
- High Wind in Nevada, November 15 to 16, 202355 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1143572.